Immunologic studies in a patient sensitive to tetracycline and penicillin

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Zusammenfassung

Es wird berichtet über immunologische Untersuchungen bei einem Patienten mit atopischer Tendenz, der zuerst eine serumkrankheitartige Reaktion auf Penicillin hatte und bei dem sich bald danach eine anaphylaktische Reaktion auf Tetrazyklin entwickelte.

Durch positive intracutane Hauttestungen und erfolgreiche passive Übertragung der Überempfindlichkeit mit dem Serum wurden hautsensibilisierende Antikörper gegen Penicillin und Tetrazyklin nachgewiesen. Das Serum enthielt hämagglutinierende Antikörper (7S und 19S) gegen Penicillin. Die Hämagglutinationsreaktion gegen Tetrazyklin war ebenfalls positiv, doch die Spezifität dieser Reaktion konnte nicht sicher gestellt werden. Es wurde die Möglichkeit erwogen, daß die allergische Reaktion auf Tetrazyklin durch Kontamination mit Spuren von Penicillin verursacht war. Dies konnte jedoch ausgeschlossen werden mit Hilfe von biologischen Prüfungen mit Streptococcus C-203 und durch Dünnschichtchromatographie.

Die Ergebnisse der in vivo- und in vitro-Untersuchungen zeigen, daß die allergischen Reaktionen dieses Patienten durch separate und unabhängige Anti-körper gegen Penicillin und Tetrazyklin ausgelöst waren.

Summary

The immune response of a patient with an atopic background who had a serum sickness-like reaction to penicillin and an anaphylactic reaction to tetracycline was investigated. Skin-sensitizing antibody to both penicillin and tetracycline was detected by direct skin tests and passive transfer tests. In addition, specific antibodies (7S and 19S) to penicillin were detected by hemagglutination. The patient's serum also induced hemagglutination with tetracycline but evidence for specificity in this reaction is lacking. Contamination of tetraycycline with penicillin was ruled out by bioassay and thin layer chromatography. The immunologic evidence presented indicates that the reactions to penicillin and to tetracycline were due to separate and independent antibody responses.

This investigation was supported in part by a Public Health Service Training Grant (No. TI-AM-5326) from the National Institute of Arthritis and Metabolic Diseases.